What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 6, 3:20 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 6, 3:20 AM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
420 AM EDT Wed Oct 6 2021
.SHORT TERM /Today through Thursday/...
Morning analysis continues to show a closed low over the Mississippi
River Valley with moisture and forcing over the area. As of 4 AM
radar illustrates another round of rain showers with embedded
thunderstorms streaming across the eastern portions of the FA. As we
go through the day and into tomorrow the upper low is expected to
pull northward. As this occurs south to southwesterly flow aloft
will be maintained over the region with contained deep moisture
advection from the Gulf while at the surface easterly flow will
continue moisture advection from the Atlantic. This moisture aided
by small vort maxes rounding through the low will support numerous
rain showers with embedded thunderstorms across the CWA again today.
0-1 km SRH around 100 m^2/s^2 and surface based CAPEs between 1500
J/kg and 2000 J/kg means a strong to severe storm or two cannot be
ruled out.
Over the last 72 hours wide spread 1 to 4 inch amounts of rain with
pockets of 6 inch amounts having already fallen and currently storm
total QPF shows another 2 to 4 inches of rain could fall between
today and early Friday morning. Thus, significant flash flooding
will be of the utmost concern today especially over any areas that
have already received a significant amount of rain and over areas
that see training showers. The flash flood watch will remain in
effect until early Thursday morning with possibility of an extension
for anther 12 hours. However, would like to see how the days precip
totals pan out before initiating the extension. In addition WPC
will maintain a slight ERO over the northern portions of the CWA
today.
28
.LONG TERM /Thursday Night through Tuesday/...
Somewhat drier weather indicated for the extended forecast period.
Persistent upper low over the lower Mississippi Valley lifting
northeast out of the area for the end of the week with upper ridging
building into the region from the Gulf of Mexico for the start of
next week. Ridge is quickly suppressed by a new trough/short wave
digging into the mid/lower Mississippi Valley but that system looks
to only provide a glancing blow as it kicks northeast quickly going
into the middle of next week as a deep upper low digs into the Great
Basin and Rockies.
20
&&
.AVIATION...06Z Update...
CIGS have begun to fall to IFR at most terminals this morning.
Sites that are still MVFR will likely fall to IFR in the next few
hours. Will continue to carry the prevailing VCSH early this
morning as convection has begun to stream across the area again.
After about 17Z, as rain coverage increases, have switched to
SHRA prevailing. Thunder chances reenter the forecast this
afternoon warranting a PROB30 for TSRA at all sites. Winds will
remain E through the period at 5-10 kts.
//ATL Confidence...06Z Update...
Medium confidence on all elements.
28
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 76 67 76 65 / 90 90 90 60
Atlanta 75 66 76 65 / 90 80 90 50
Blairsville 72 62 71 60 / 90 90 90 60
Cartersville 75 66 76 65 / 90 90 90 50
Columbus 79 68 80 66 / 90 70 90 40
Gainesville 73 66 73 65 / 90 90 90 60
Macon 78 68 81 66 / 90 70 80 60
Rome 76 66 78 65 / 90 90 90 40
Peachtree City 76 66 77 65 / 100 80 90 50
Vidalia 81 70 84 70 / 80 60 70 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for the following zones:
Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa...
Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene...
Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson...
Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.
&&
SHORT TERM...28
LONG TERM....20
AVIATION...28
Hazardous weather outlook, Oct 6, 4:00 AM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Wed Oct 6 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Wed Oct 6 2021
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...Today and Tonight...
Rounds of showers and isolated thunderstorms, with locally heavy
rainfall, will continue through tonight. Locally heavy rainfall
could lead to flash flooding. A Flash Flood Watch is in effect for
much of north and central Georgia. Otherwise, widespread severe
thunderstorms are not expected, however an isolated strong to severe
storm cannot be ruled out, especially across portions of northwest
and west central Georgia this afternoon and evening. The primary
threat will be frequent lightning and strong, gusty winds with downed
trees due to saturated soils.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Continued showers and thunderstorms, with locally heavy rainfall,
can be expected across north and central Georgia through Thursday.
The main concern will be the potential for additional flooding. Creeks
and smaller streams could flood quickly and larger rivers may rise
to bankfull or higher through the latter half of the week. Outside of
flooding concerns, a few stronger storms could also produce gusty
winds, frequent lightning, and downed trees due to saturated soils.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.
In the hours before
Special weather statement, Oct 5, 11:01 PM EST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 AM EDT Wed Oct 6 2021
GAZ083-084-096-060430-
Wilkinson GA-Bleckley GA-Twiggs GA-
1201 AM EDT Wed Oct 6 2021
...A thunderstorm producing heavy rainfall will impact portions of
south central Wilkinson, southeastern Twiggs and northern Bleckley
Counties through 1230 AM EDT...
At 1200 AM EDT, the thunderstorm was over Cary, or 10 miles north of
Cochran, moving north at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Danville, Allentown, Marion, Royal, Coley Station, Tarversville,
District Path, Goldsboro and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8343 3266 8346 3268 8323 3259 8322
3258 8323 3257 8322 3243 8320
TIME...MOT...LOC 0400Z 174DEG 16KT 3253 8333
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 2:27 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 AM EDT Wed Oct 6 2021
GAZ105-106-060830-
Crisp GA-Dooly GA-
327 AM EDT Wed Oct 6 2021
...A thunderstorm with very heavy rainfall will impact portions of
southeastern Dooly and Crisp Counties through 430 AM EDT...
At 326 AM EDT, a strong thunderstorm with very heavy rainfall was
centered near Cordele, moving north at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cordele, Vienna, Arabi, East Crisp, Richwood, Tippettville, Tremont,
Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3181 8382 3211 8386 3221 8372 3217 8361
3180 8361 3180 8380
TIME...MOT...LOC 0726Z 178DEG 16KT 3189 8370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 3:20 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Wed Oct 6 2021
GAZ082-083-095-105-106-060915-
Crisp GA-Dooly GA-Bibb GA-Houston GA-Twiggs GA-
420 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of eastern Bibb, western Twiggs, eastern Dooly, Houston and
northeastern Crisp Counties through 515 AM EDT...
At 419 AM EDT, a line of strong thunderstorms containing very heavy
rainfall was along a line extending from Elberta to near Unadilla to
Wenona, and moving north at 10 mph. Rainfall rates of 1 to 2 inches
per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Perry, Cordele, Vienna, Warner Robins, Centerville, Unadilla,
Pinehurst, Robins Air Force Base, Hayneville, Richwood, Houston Lake,
Elko, Grove Park, Skipperton, Tippettville, Wenona, Kathleen, East
Crisp and Sand Bed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3230 8380 3253 8375 3253 8372 3265 8373
3268 8370 3270 8372 3280 8370 3289 8362
3289 8360 3284 8352 3284 8348 3235 8357
3229 8361 3188 8361 3188 8383
TIME...MOT...LOC 0819Z 181DEG 11KT 3266 8364 3221 8370 3193 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 4:30 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 AM EDT Wed Oct 6 2021
GAZ072-082-083-094-095-105-107-061030-
Peach GA-Dooly GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-Pulaski GA-
530 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Pulaski, southwestern Twiggs, northeastern Dooly,
northeastern Peach, Houston and south central Jones Counties through
630 AM EDT...
At 528 AM EDT, a line of strong thunderstorms producing very heavy
rainfall was along a line extending from near Middle Georgia
Regional Airport to Clinchfield to near Tippettville, and moving
north at 10 mph. Rainfall rates of 1 to 2 inches per hour can be
expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Perry, Hawkinsville, Warner Robins, Centerville, Byron,
Unadilla, Payne, Robins Air Force Base, Payne City, Hayneville,
Browndale, Meadowdale, Houston Lake, Elko, Mock Springs, Grove Park,
Ocmulgee Public Fishing Area, Wesleyan and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3211 8373 3235 8372 3244 8379 3268 8379
3269 8372 3272 8379 3287 8380 3295 8371
3284 8351 3260 8347 3246 8348 3245 8350
3242 8348 3212 8351
TIME...MOT...LOC 0928Z 182DEG 10KT 3269 8369 3243 8365 3213 8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984034, 989917, 989865, 989877, 989918, 989881, 989893, 989919, 989894, 989898, 989902, 989907, 989909, 989910, 989915, 989916, 989920, 989921, 989923.